Oklahoma, 2024Flash Flooding and Flood in Oklahoma, November 8 to 9, 2024
November 8 to 9, 2024 · NWS TSA · 3 events in 3 counties and zones
Widespread showers and thunderstorms developed across eastern Oklahoma on the 8th, ahead of a strong, slow-moving storm system that translated into the Southern Plains from the Southern Rockies. These showers and thunderstorms produced a corridor of locally heavy rainfall in northeastern Oklahoma, which resulted in some flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread showers and thunderstorms developed across eastern Oklahoma on the 8th, ahead of a strong, slow-moving storm system that translated into the Southern Plains from the Southern Rockies. These showers and thunderstorms produced a corridor of locally heavy rainfall in northeastern Oklahoma, which resulted in some flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 8, 5:25 PM CST, 5 minutes earlier.
Area forecast discussion, Nov 8, 5:25 PM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
525 PM CST Fri Nov 8 2024
...New AVIATION...
.SHORT TERM...
(The rest of this afternoon and tonight)
Issued at 1236 PM CST Fri Nov 8 2024
A persistent band of showers and storms in portions of eastern
Oklahoma has persisted throughout the day, leading to rain totals
of roughly a half inch to an inch. Recent radar and mesoscale
analysis shows no signs of this precipitation letting up, with
additional bands of precipitation developing and approaching from
the west. Accordingly, widespread showers and thunderstorms will
continue into the overnight hours until the cold front sweeps
through, ending storm chances from west to east.
PWAT values are very impressive this year at 1.5-1.75", which is above
the climatological 99th percentile for early November. Rain
totals will be highest along the western portions of the forecast
area, and lowest in the east, with totals mostly ranging from a
half inch to 2 inches. However, A few areas where thunderstorm
activity is more persistent could see higher totals, such as
within the previously mentioned persistent band in eastern
Oklahoma. Given the very wet soils from recent rains, some areas
may see excessive rainfall leading to minor flash flooding (15%
chance). In terms of storm impacts, the storms will be elevated
due to a layer of shallow cool air near the surface, but we will
still see 500-1000 J/Kg of MUCAPE. This will mean that tornadoes
should not be a threat today, however some marginally severe hail
and gusty winds could occur with any stronger cells, especially
close to the Red River. Behind the cold front, conditions will
rapidly improve as cool and dry air moves in. Low temperatures
will be coolest in the west, with lows across the area ranging
from the mid 40s to the mid 50s.
&&
.LONG TERM...
(Saturday through Friday)
Issued at 1236 PM CST Fri Nov 8 2024
Ridging returns to the area Saturday through Tuesday with mild
temperatures but dry conditions. Highs will be in the mid 60s to low
70s with lows in the 40s to low 50s. A weak system will pass by the
area Tuesday to Wednesday. The majority (60-70%) of guidance is too
progressive with the system, so precipitation does not develop along
the front until its east of the area. Some guidance is slower and
deeper with the trough, giving a window for some showers and
thunderstorms Tuesday or perhaps early Wednesday.
Behind this system, temperatures will cool but remain near to
above normal for this time of year. No additional rainfall is
likely after that through the end of the forecast period.
&&
.AVIATION...
(00Z TAFS)
Issued at 525 PM CST Fri Nov 8 2024
Widespread showers with a few embedded thunderstorms will continue
spreading across northeast Oklahoma this evening, shifting into
northwest Arkansas overnight. MVFR conditions will continue with
occasional IFR conditions in the stronger storms/heavier rain.
Precipitation should begin to shift east of NW AR TAF sites by
late Saturday morning with improving conditions from west to east
across eastern Oklahoma during the afternoon. Low clouds/patchy
fog could linger across NW AR through the remainder of the
forecast period.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 51 67 45 70 / 100 10 0 0
FSM 58 68 49 74 / 90 60 10 0
MLC 51 70 45 73 / 90 10 0 0
BVO 48 65 40 68 / 100 10 0 0
FYV 55 67 43 70 / 80 60 10 0
BYV 51 66 47 70 / 80 70 10 0
MKO 53 67 45 70 / 90 30 0 0
MIO 53 66 44 67 / 90 40 0 0
F10 49 67 43 71 / 90 10 0 0
HHW 55 69 46 74 / 90 20 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
SHORT TERM...06
LONG TERM....06
AVIATION...12
Hazardous weather outlook, Nov 8, 4:53 PM CST, 37 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
453 PM CST Fri Nov 8 2024
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
453 PM CST Fri Nov 8 2024
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Elevated.
AREA...Mainly Eastern Oklahoma.
ONSET...Ongoing.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Significant.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Eastern Oklahoma.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
DISCUSSION...
Widespread showers with embedded thunderstorms will continue
across eastern Oklahoma this evening, and gradually expand into
western Arkansas. Rainfall amounts of 1 to 2 inches will be common
across mainly eastern Oklahoma, with some locations seeing
upwards of 3 inches. This will result in pockets of flash flooding
potential across eastern Oklahoma this evening. Rainfall amounts
are expected to be lower into western Arkansas.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential.
SUNDAY THROUGH THURSDAY...No Hazards.
EXTENDED DISCUSSION...
Any lingering showers and thunderstorms will be ending Saturday.
Another storm system may bring a few showers Tuesday night into
early Wednesday.
weather.gov/tulsa contains additional information.
Flash Flood, Tulsa
- When
- November 8, 5:30 PM CST to 7:45 PM CST
- Where
- Tulsa County, 0.38 mi SE of Owasso to 1.86 mi NE of Owasso
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.266, -95.846
Portions of several roads were flooded east of Highway 169.
Flash Flood, Rogers
- When
- November 8, 6:40 PM CST to 7:45 PM CST
- Where
- Rogers County, 6.46 mi S of Collinsville to 6.58 mi SSE of Collinsville
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.278, -95.810
Portions of several roads off of E 86th Street N and E 96th Street N were flooded. Elm Creek flooded E 86th Street N near Centennial Park.
Flood, Muskogee
- When
- November 8, 8:00 PM CST to November 9, 12:00 AM CST
- Where
- Muskogee County, 0.7 mi S of Haskell to 1.23 mi N of Haskell
- Cause
- Heavy Rain
- Deaths
- 2 direct, 0 indirect
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 35.810, -95.669
A vehicle was driven into a flooded low water crossing on W Bunch Road, and was stranded. Two family members not in the vehicle, but in a nearby home, responded and assisted the driver of the vehicle out of the water. Both of the rescuers drowned as a result of entering the flood water on foot, and were recovered when the water receded the following morning. An estimated two to three inches of rain fell across this portion of northwestern Muskogee County, resulting in the high flow of water through the low water crossing.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Pennsylvania, November 8 to 10, 20243 injured · $2.0 million · 1 event
- Wildfire in Massachusetts, November 8, 2024$75,000 · 1 event
- Flash Flood and Flooding in Oklahoma, November 8, 2024$35,000 · 54 kt wind · 5 events
- Wildfire in New York, November 8 to 13, 20241 injured · $20,000 · 1 event
- Damaging Wind in Texas, November 8, 202453 kt wind · 1 event
- Flood in Texas, November 8, 20241 event
- Hail in Texas, November 8, 20241 in hail · 1 event
- Flood in Arkansas, November 8 to 12, 20241 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1219443, 1219445, 1223241.